| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A physician reported during intraocular lens (iol) implant procedure, that while the injection of the iol in the eye of a patient, the proximal loop of the iol was stuck in the injector, twisted and remained permanently distorted.The problem was identified before the iol was completely injected into the patient eye.Since the loop was permanently crooked (and could not be straightened with instruments), a second iol was opened and injected into patient eye.Additional information has been received and stated that there was no patient harm.
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The device and the lens were returned in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.There was no damage observed to the device.The lens was returned outside the device.Viscoelastic was dried on the lens.One haptic was in a bent position in the distal area.The lens was cleaned with klrp for further evaluation.The bent haptic relaxed into the original position after the removal of the dried viscoelastic.Both haptics were easily pliable using tweezers.A dimensional inspection (plan view) was conducted.The lens was within the specification per the approved template.A fold test was conducted using folding tweezers.The lens folded and unfolded with no abnormalities observed.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The root cause cannot be determined for the report complaint of ¿the proximal loop got stuck in the injector, twisted and remained stretched¿.The used lens was returned outside the used device with one bent haptic.The plunger was retracted.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.It is unknown if the lens, haptics and plunger were in acceptable positions for advancement during delivery attempt.The ifu instructs: after the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.The trailing haptic may become stuck: if the plunger is not fully advanced the haptic may not release properly from the device due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.If the operating room temperature is too high (> 23c / 73 f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The information indicated that a second lens was used to complete the surgery.The specific lens model and diopter information was not provided.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).